Citalopram and Dizziness/Movement/Vertigo?

Hi, all. It's been a while since I've posted, but I'd really appreciate if someone could share their thoughts with me.

I'm on Citalopram 30mg and have been on it since late August. Throughout the time, I have experienced feelings of motion. Lately, I've been getting weird, sudden feelings like I'm dropping on a roller coaster or my body is moving backwards. Additionally, whenever I lay down (especially bedtime) it feels as though my body is spinning and/or moving. I was just wondering if anyone else has experienced this. I'm thinking of talking to my doctor to come off of the medicine now because it can be difficult to relax, as this is a daily and nightly occurrence.

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

7 Replies

oldestnewest
  • Hey Jeff, I’ve heard people describe those exact sensations just from anxiety. Anxietycentre.com has a really good site. Have you read any of their stuff? They have an extensive list of symptoms and you can click on each one and read more about it (you might have to join 1st?). I saw the same symptoms you mention on there too. It is common for symptoms to increase around the holidays, mine have!, so I wonder if you are just experiencing stress. If so, you might want to wait until your nerves calm down before you change your med, since that might add more stress. Or do you think it’s more likely that the medication is causing your symptoms?

  • Thanks for your reply! I appreciate that you recommended that site, I took a look and found it very helpful. I always go back and forth when trying to decide if it's the medicine or just anxiety, and it always points back to anxiety.

  • Hi jeff8, can I ask if you had any particular side effects when you first started taking citalopram? Also, has it helped your anxiety? I have just been prescribed it and as I had a very bad reaction to sertraline, I have been putting off taking this latest medication.

  • I did not really experience any new side effects when starting it. Just symptoms from anxiety that I previously had. My anxiety is not gone, but it has greatly improved from where I was 6 months ago! However, my dosage was upped from 20mg to 30mg in October, and I saw better improvements with the higher dosage.

  • Thanks very much for your reply, the side effects sound as I thought they might so I need to stop worrying about them and start taking the pills. The dr has prescribed me a low dose of 10mg to start with due to my bad reaction to the previous medication so I expect that if I don't have any problems with that dose, they will increase it. I have tried to deal with anxiety without meds, but it has proved impossible and I'm now at the stage where I think I'd do almost anything to be rid of the terrible feelings! I hope you continue to feel much improved.

  • That is totally relatable. I had the exact same concerns at first. Thanks, I hope the meds help you! Feel free to reach out at any time if you have any questions or concerns!

  • I started on 20 mg for a month then upped to 40 i felt a bit of a difference but not much honestly I still have to take valium to get through social gatherings or honestly pretty much anything outside my home, my doc just put me on 150 mg of wellbutrin so hoping with this cocktail I can start to get back to normal. But I did have the same feelings when I started in September but it was heightened anxiety so I took half a valium for a week or so everyday and it helped a lot.

You may also like...